Lightning, Escambia
- When
- July 30, 12:49 PM CST
- Where
- Escambia County, 23.98 mi ESE of Bluff Spgs
- Property damage
- $10,000
- Reported by
- County Official
- Coordinates
- 30.790, -86.910
House fire caused by lightning strike.
A lightning strike caused a house fire.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
A lightning strike caused a house fire.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 30, 12:08 PM CST, 41 minutes earlier.
Area Forecast Discussion
National Weather Service Mobile AL
108 PM CDT Wed Jul 30 2025
...New Discussion, Marine...
.DISCUSSION...
Issued at 102 PM CDT Wed Jul 30 2025
An upper ridge off the southeast US will build westward into the
Gulf through late week and into the weekend. As it progresses
westward, winds aloft will transition from southwesterly to
westerly on Friday and will linger through Saturday. By Sunday and
into next week, weak upper troughing sets up across the southeast
US. This should allow for a weakening frontal boundary to move
into the local area from the north, likely stalling somewhere
across the area. With PWATs generally above 2 inches and forcing
induced by shortwave impulses moving within the flow aloft and the
approaching frontal boundary at the surface, scattered to
numerous showers and storms are expected to develop each day.
Activity will generally follow a typical diurnal pattern, with
showers and storms developing during the morning over our marine
zones and along the coast, pulse-type storms developing during the
afternoon hours, and activity eventually dissipating during the
evening due to the loss of daytime heating. As we typically see
with this type of pattern, cannot rule out a few stronger storms
capable of producing gusty downburst winds and small hail, as well
as very heavy rainfall.
Highs through Saturday will be in the low to mid 90s. Went ahead and
issued another Heat Advisory for most of the area for tomorrow.
Outside of convection, heat indices will likely top out in the 105-
110 degree range, especially along coastal counties and counties
west of the Tombigbee River. At this time, heat indices are expected
to remain below criteria over interior south central Alabama..
generally around 102-107. This pattern should hold through
Friday, and potentially into Saturday. As the front moves in and
stalls overhead, highs will lower slightly further into the upper
80s to low 90s by the Sunday through Wednesday timeframe. Heat
indices will likely lower to below Advisory levels area-wide by
this period. The rip current risk will generally be low through
the week, although we are expecting a brief bump to moderate on
Thursday for our western Florida Panhandle beaches due to
increased onshore flow. /96
&&
.AVIATION...
(18Z TAFS)
Issued at 1215 PM CDT Wed Jul 30 2025
General VFR conditions with local MVFR/VFR conditions in
convection along the AL Gulf coast were noted at 17z. Am expecting
this convection to spread out and affect area TAF sites this
afternoon. More showers and thunderstorms are expected to develop
and move inland this afternoon, bringing local drops in conditions
to low end MVFR levels. The convection will weaken and decrease
in coverage this evening as the day's heat is lost. More showers
and thunderstorms are expected to develop along the coast in the
morning, bringing local drops in conditions to mid MVFR levels.
/16
&&
.MARINE...
Issued at 102 PM CDT Wed Jul 30 2025
A light to moderate westerly to southwesterly flow will continue
through the end of the week. Seas will remain generally 2 feet or
less. No impacts are expected other than locally higher winds and
seas possible near thunderstorms. /96
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 77 93 77 93 76 93 74 90 / 30 60 20 70 30 70 40 70
Pensacola 80 92 80 93 79 92 76 89 / 20 40 20 50 30 70 50 70
Destin 82 92 81 91 80 91 78 89 / 20 30 20 40 20 70 50 70
Evergreen 75 95 76 95 74 93 72 89 / 30 50 20 60 30 80 50 70
Waynesboro 74 94 75 95 73 92 72 91 / 40 60 20 60 30 60 30 60
Camden 75 94 76 94 74 92 72 88 / 40 50 30 60 30 60 40 60
Crestview 76 94 76 94 75 93 73 90 / 20 50 10 70 20 80 50 80
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Heat Advisory until 6 PM CDT this evening for ALZ051>060-261>266.
Heat Advisory from 10 AM to 6 PM CDT Thursday for ALZ051-052-059-
261>266.
FL...Heat Advisory until 6 PM CDT this evening for FLZ201>206.
Heat Advisory from 10 AM to 6 PM CDT Thursday for FLZ201>206.
MS...Heat Advisory until 6 PM CDT this evening for MSZ067-075-076-078-
079.
Heat Advisory from 10 AM to 6 PM CDT Thursday for MSZ067-075-076-
078-079.
GM...None.
&&
This product is also available on the web at:
www.weather.gov/mobSpecial Weather Statement
National Weather Service Mobile AL
811 AM CDT Wed Jul 30 2025
ALZ263-MSZ079-301400-
Mobile Central AL-George MS-
811 AM CDT Wed Jul 30 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL MOBILE AND
SOUTHEASTERN GEORGE COUNTIES THROUGH 900 AM CDT...
At 811 AM CDT, Doppler radar was tracking a strong thunderstorm 5
miles southwest of Wilmer, or 13 miles southeast of Lucedale, moving
south at 10 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tanner Williams.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3056 8841 3074 8841 3074 8854 3084 8849
3084 8842 3080 8841 3080 8834 3055 8831
TIME...MOT...LOC 1311Z 006DEG 9KT 3079 8844
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHSpecial Weather Statement
National Weather Service Mobile AL
1147 AM CDT Wed Jul 30 2025
ALZ264-266-FLZ202-301730-
Baldwin Coastal AL-Baldwin Central AL-Escambia Coastal FL-
1147 AM CDT Wed Jul 30 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BALDWIN AND CENTRAL
ESCAMBIA COUNTIES THROUGH 1230 PM CDT...
At 1147 AM CDT, Doppler radar was tracking a strong thunderstorm over
Elberta, or 5 miles east of Foley, moving northwest at 5 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Foley, Robertsdale, Summerdale, and Elberta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3049 8785 3066 8751 3056 8743 3054 8744
3052 8744 3054 8741 3047 8736 3028 8765
TIME...MOT...LOC 1647Z 148DEG 6KT 3043 8759
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
SAMSpecial Weather Statement
National Weather Service Mobile AL
1158 AM CDT Wed Jul 30 2025
ALZ264-266-301745-
Baldwin Coastal AL-Baldwin Central AL-
1158 AM CDT Wed Jul 30 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL BALDWIN COUNTY
THROUGH 1245 PM CDT...
At 1158 AM CDT, Doppler radar was tracking a strong thunderstorm over
Gulf Shores, moving northwest at 10 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Gulf Shores, Magnolia Springs, and Bon Secour.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3026 8759 3015 8774 3033 8796 3044 8776
TIME...MOT...LOC 1658Z 144DEG 11KT 3025 8772
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
SAMSpecial Weather Statement
National Weather Service Mobile AL
116 PM CDT Wed Jul 30 2025
FLZ201-203-301900-
Escambia Inland FL-Santa Rosa Inland FL-
116 PM CDT Wed Jul 30 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN SANTA ROSA AND
NORTH CENTRAL ESCAMBIA COUNTIES THROUGH 200 PM CDT...
At 116 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles east of Molino, or 10 miles northwest of Pace, moving north at
15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Century, Flomaton, Molino, and Jay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3065 8735 3100 8732 3100 8699 3063 8714
TIME...MOT...LOC 1816Z 193DEG 13KT 3074 8724
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
RDSpecial Weather Statement
National Weather Service Mobile AL
133 PM CDT Wed Jul 30 2025
FLZ203-205-301915-
Okaloosa Inland FL-Santa Rosa Inland FL-
133 PM CDT Wed Jul 30 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN OKALOOSA AND
NORTHEASTERN SANTA ROSA COUNTIES THROUGH 215 PM CDT...
At 133 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles east of Roeville to 9 miles north of
Point Baker. Movement was northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Milton, Baker, Point Baker, and Roeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3066 8716 3100 8708 3100 8675 3092 8660
3056 8678
TIME...MOT...LOC 1833Z 208DEG 17KT 3070 8682 3081 8709
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RDThe Eglin Afb radar (KEVX), 98 km away, was scanning. The volume nearest the first event began at 18:50 UTC.
1 lightning. Local standard time, as filed.
House fire caused by lightning strike.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2025Every state in 2025This day in weather historyWarnings in Florida, July 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1285737.